Post-transplant lymphoproliferative disorders are a possible complication of kidney transplant due to chronic immunosuppressive therapy, and they can elevate the mortality rate. Furthermore, the type of clinical appearance has a wide range. We describe a case of a 38-year-old male recipient who developed post-transplant lymphoproliferative disorders and received successful treatment. The recipient had received a kidney with 1 HLA-B and 1 HLA-DR match, and the deceased donor allotransplant was performed successfully on December 9, 2012. The cause of kidney failure was membranoproliferative-glomerulonephritis proved by biopsy results. The induction therapy was antithymocyte globulin; the basic immunosuppressive therapy consisted of tacrolimus, steroid, and mycophenolate mofetil. After 2 months the patient had elevated serum creatinine level, and biopsy results revealed cellular rejection (Banff grade I). We applied steroid bolus therapy. After that the graft worked properly for 5 years, and the patient had no symptoms or complaints; then he had right lower abdomen pain. After urgent procedures (laboratory diagnostics, abdominal ultrasonography, computed tomography), we operated on the patient in a short time, and after a few weeks the fluorescence in situ hybridization confirmed the translocation of region C-myc; the diagnosis was diffuse large B-cell lymphoma. With the assistance of hematologists, the patient received adequate therapy. He was asymptomatic half a year after the rituximab with cyclophosphamide, vincristine, doxorubicin, methotrexate/ifosfamide, etoposide, and high-dose cytarabine protocol therapy; the lymphoma is in remission. Our case is worth presenting because immunosuppressive drugs can modify the clinical picture, complicating the diagnosis and delaying treatment.
|Number of pages||3|
|Publication status||Published - May 1 2019|
ASJC Scopus subject areas